How to Get Rid of Water Weight Caused by SteroidsIf this is your first visit, be sure to check out the FAQ by clicking lsing link above. You may have to register before you can post: To start viewing messages, select the forum that you want to visit from the selection below. Weight loss after steroids? Hi, I recently had my first dose of IV steroids and have been tapering off losing water weight after steroids the past few weeks.
Weight loss after steroids?
If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: To start viewing messages, select the forum that you want to visit from the selection below.
Weight loss after steroids? Hi, I recently had my first dose of IV steroids and have been tapering off over the past few weeks.
Feeling a lot better but also gained about 10lbs, mainly in my gut and my face. I'm naively hoping its just water weight and will disappear. Does anyone have any tips for losing the weight especially in the face? I think I can most of it pretty quickly through diet and exercise, although I will be taking it really easy with cardio, since I think this may have played somewhat of a role in my most recent and largest relapse.
I saw the "weigh in" sticky, so that will be a good way to keep my motivation. Did you do an oral prednisone taper after your IV series? Oral prednisone seems to be much worse than IV for causing fluid retention. It might take a couple more weeks or more for that water weight to come off if you're just coming off of orals. The prolonging of side effects is one reason I haven't done an oral taper in years.
As a personal example, I drop water weight less than 10 pounds from IVSM without a taper within a couple of weeks. Bizarrely, then it all came off within about 2 weeks. As such, [I]it cannot be "dieted and exercised" away. There's no way to get around it.
As far as steroids go, one of the side effects can be a ravenous appetite. The increased eating can, of course, cause weight gain. That's the type of weight that comes off with diet and exercise.
But the water weight itself doesn't come off that way. Reducing salt intake while on steroids has been recommended as one way to help decrease the water retention, but I'm not aware of any clinical study that showed that it really helps much. It might be one of those things that differs in different people. Also, some doctors will prescribe a diuretic to supposedly help the body to not retain or to shed the water weight, but that's also anecdotal. Exercise might help to speed up metabolism and thereby somewhat speed up the rate at which the water weight is shed, but basically the weight will come off when it's ready to come off, and not a moment sooner.
Except for those people who just crash too hard from steroid withdrawals without a taper, there's no medical reason to do one, and some good reasons not to -- like those 10 pounds of water weight! Hi RW, thanks for your reply, that makes me feel better actually that alot of it will come off on its own. I wasn't sure how to go about losing the weight in my face, I was thinking about chewing gum all day or something.
I tried to eat relatively healthy so most of it is probably water weight although I did eat a lot some days. My doc had me do a 4 week taper Steroids mess with my emotions so maybe this is why she wanted the slow taper. Maybe I'll try a 2 week taper next time to see how I do. I know coffee is a mild diuretic so maybe this will help me lose some of the water weight after tapering.
Log in Remember Me? Log in Forgotten Your Password? All times are GMT. The time now is